MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA6048L
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348); No Code Available (3191)
Date of Event 08/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an open lobectomy, to cut some parenchyma, the staples did not deploy, the device cuts the tissue.They closed with very thick tissue and did not see the stapler from the anvil side so they cannot say how the stapler was closed.They closed the stapler (handle to handle) and then cut the tissue with a knife.When they opened the stapler they saw some of the staple line was closed properly, however around 3 cm of staples were not closed and they had bleeding, which has to be stopped with sutures and two other cartridges to close the parenchyma.The device was fired and staples was closed properly in distal half 40% from the pin.The staples were open proximal to the pin.The operation was longer than thirty minutes.There was patient injury.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9107999
Report Number2647580-2019-04736
Device Sequence Number16640405
Product Code GDW
UDI-Device Identifier20884521043227
UDI-Public20884521043227
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberTA6048L
Device Catalogue NumberTA6048L
Device Lot NumberP8F1193MX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;